Site Meter
Though I saw it all around
Never thought I could be affected
Thought that we'd be the last to go
It is so strange the way things turn

Saturday, May 15, 2010

Lost Days

Another reason why I think we need major health reform. Starting yesterday I had some problems. My hands itched and were swollen. They felt just like two ballons, as the song goes. Then this morning I was swollen all over, my hands were red and the redness had spread to my face, back of legs and back. My energy rollercoastered, with the crashes low enough that I could have fallen back to sleep standing on my feet. There were also the sweats. I worked through the meetings as best I could. The rollercoaster kept going, although the lows weren't as low.

So I had Bette take me to an urgent care facility in Chardon. The doctor checked me out and said, well, yes, I was having some allergic reaction to something. He prescribed methyl prednisone and benadryl. We had to pay $50 before we left, and they'll bill us for the rest. With no insurance, we have no idea how much it'll be. Fortunately he didn't run any tests, so hopefully it won't be more than a few hundred.

I let it go too long. Of course because without insurance the costs could be astronomical. While not really poor these days, I'll quote John Scalzi, "Being poor means hoping the pain goes away."

On other news, the second interview was more like a first interview with a different person. I'm not sure exactly how it went. It was right as my hands were swelling to balloons, and I was running like a madman. Glad I had pushed it back as far as I could. So I have no idea where I stand. I guess they were second interviewing four people, and I was second to go through. Well, I guess we'll see.

With going to sleep early yesterday (75mg of benadryl will do that to you), and sleeping most of this afternoon away I'm way, very far, can't see the light in the tunnel I'm so far behind in critiquing I don't know if I'll make it.

2 comments:

Dr. Phil (Physics) said...

I found I was allergic to a particular antibiotic, but since I was taking Benadryl for allergies at the time, the reaction was hidden for three days until I was well saturated with the new drug. I think my palms and the bottom of my feet were the only parts that didn't get some rash. (sigh) So I can feel your pain and frustration.

Hopefully the swelling and all is going down.

Dr. Phil

Steve Buchheit said...

Dr.Phil, that would suck. Fortunately this wasn't all that bad. The swelling is going down, but now I itch like crazy.